Representation stability and outer automorphism groups

  • Luca Pol

    Fakultät für Mathematik, Universität Regensburg, Universitätsstr. 31, 93040 Regensburg, Germany
  • Neil Patrick Strickland

    School of Mathematics and Statistics, Hicks Building, Sheffield S3 7RH, UK
Representation stability and outer automorphism groups cover
Download PDF

This article is published open access.


In this paper we study families of representations of the outer automorphism groups indexed on a collection of finite groups . We encode this large amount of data into a convenient abelian category which generalizes the category of VI-modules appearing in the representation theory of the finite general linear groups. Inspired by work of T. Church et al. [Duke Math. J. 164, No. 9, 1833--1910 (2015; Zbl 1339.55004)], we investigate for which choices of the abelian category is locally noetherian and deduce analogues of central stability and representation stability results in this setting. Finally, we show that some invariants coming from rational global homotopy theory exhibit representation stability.

Cite this article

Luca Pol, Neil Patrick Strickland, Representation stability and outer automorphism groups. Doc. Math. 27 (2022), pp. 17–87

DOI 10.4171/DM/866